Ask an expert
Question

11 Aug 2007

Filler
Hi Doc,

Having read your column, I am keen to try a filler to give me a lift under my eyes. Just one concern - can a filler do more harm than good - i.e.can I end up with lumps or uneven skin under my eyes?
Answer 434 views
Expert
Anti-ageing expert
Anti-ageing expert

01 Jan 0001

Hi Lady Di, thank you for the question.
All cosmetic procedures should be viewed as medical procedures first with the possibility of side effects and complications. Generally, the main side effects of all fillers are bruising, erythema (redness/inflammation), swelling, and discomfort with injection. More severe side effects that may be experienced are infection/abscess, necrosis, and granuloma formation. Specifically with fillers around the eye area there is a possibility of ‘lumps’ forming, however, these ‘lumps’ tend to resolve with massage and pressure. If they do not resolve there are injectables that once administered dissolve the lumps. If the filler is placed too deep or through the orbital rim, it may enter the orbit with severe complications. Please note that the above-mentioned side effects and complications are also dependent on the experience of the injector. Furthermore, the doctor you consult should run through all the possible side effects and treatments, and you must understand them fully before signing the consent form.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9262 votes
No
66% - 17842 votes
Vote